Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 28, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at May 3, 2008, 4:28 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It took effect at May 3, 2008, 8:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 4:28 AM CDT (09:28 UTC)
- In effect from
- May 3, 2008, 8:00 AM CDT
- Expired
- May 3, 2008, 3:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4169 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 030928 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 428 AM CDT SAT MAY 3 2008 ...RED FLAG WARNING IN EFFECT FOR VAL VERDE...KINNEY...AND EDWARDS COUNTY FROM 8 AM UNTIL 3 PM CDT TODAY... .A COLD FRONT MOVING SOUTHWARD THROUGH THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL BRING MUCH DRIER AIR TO THE REGION ALONG WITH GUSTY NORTHERLY WINDS OF 15 TO 25 MPH. THE COMBINATION OF LOW HUMIDITIES AND WINDS WILL RESULT IN THE POTENTIAL FOR VERY DANGEROUS FIRE BEHAVIOR. TXZ183-184-202-032000- /O.NEW.KEWX.FW.W.0028.080503T1300Z-080503T2000Z/ VAL VERDE-EDWARDS-KINNEY- 428 AM CDT SAT MAY 3 2008 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON. A COLD FRONT PUSHING THROUGH THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL BRING MUCH DRIER AIR TO THE REGION ALONG WITH GUSTY NORTHERLY WINDS OF 15 TO 25 MPH. THE COMBINATION OF HUMIDITIES FALLING INTO THE TEENS AND GUSTY WINDS WILL RESULT IN THE POTENTIAL FOR VERY DANGEROUS FIRE BEHAVIOR. WINDS WILL SUBSIDE BY THE MID AFTERNOON...HOWEVER HUMIDITIES WILL REMAIN IN THE TEENS INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 031958 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 258 PM CDT SAT MAY 3 2008 ...RED FLAG WARNING FOR VAL VERDE...KINNEY...AND EDWARDS COUNTIES WILL BE ALLOWED TO 3 PM CDT TODAY... .DRY CONDITIONS WILL PERSIST THROUGH THE EVENING BUT 20FT WINDS HAVE DECREASED BELOW 15 MPH. TXZ183-184-202-032100- /O.EXP.KEWX.FW.W.0028.000000T0000Z-080503T2000Z/ VAL VERDE-EDWARDS-KINNEY- 258 PM CDT SAT MAY 3 2008 ...RED FLAG WARNING WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 3 PM CDT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at May 3, 4:05 AM CDT, 23 minutes earlier.
Area forecast discussion, May 3, 4:05 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT SAT MAY 3 2008 .DISCUSSION... A COLD FRONT WAS ENTERING THE NRN HILL COUNTRY EARLY THIS MORNING AND THE FRONT WILL CONTINUE THRU THE CWA BY LATE MORNING...BRINGING BREEZY MUCH DRIER CONDITIONS TO S TX. ISOLATED CONVECTION COULD FIRE ALONG THE FRONT THIS AFTERNOON BUT HAVE MENTIONED ISOLATED STORMS OVER THE FAR SWRN CWA WHERE ELEVATED CONVECTION COULD DRIFT EASTWARD FROM MEXICO IN THE PREVAILING WESTERLY FLOW ALOFT. COOLER TONIGHT AND HAVE AGAIN UNDERCUT MAV MOS GUIDANCE BY 2 TO 4 DEGREES AS AIRMASS WILL BE VERY DRY AND THERE SHOULD BE ENOUGH CLEARING TO ALLOW TEMPERATURES TO DIP INTO THE 50S MOST AREAS. INCREASING CLOUDS SUNDAY AS MOISTURE RETURNS ABOVE THE STALLED FRONTAL BOUNDARY AHEAD OF AN APPROACHING LOW PRESSURE TROF ON THE WEST COAST. BY SUNDAY NIGHT SHORT WAVE DISTURBANCES WILL MOVE ACROSS NE MEXICO INTO TX AND WILL SEE CLOUDY SKIES AND INCREASING POPS SUNDAY NIGHT INTO TUESDAY ACROSS THE ENTIRE CWA. THE UPPER LOW WILL LIFT OUT ACROSS NEW MEXICO/WEST TX WEDNESDAY AND WARMER DRY(NO POPS) WEATHER WILL PREVAIL FOR THURSDAY INTO SATURDAY. NOT LIKELY TO SEE ANY SIGNIFICANT RAIN CHANCES THIS AREA ON WEDNESDAY AS THE UPPER LOW WILL PASS WELL TO OUR NORTH AND SYSTEM WILL AGAIN BE MOISTURE STARVED OVER S TX. && .FIRE WEATHER... THE FAR WESTERN COUNTIES WILL AGAIN REACH/EXCEED CRITICAL WIND SPEEDS AND HUMIDITIES BEHIND THE COLD FRONT THIS MORNING INTO THE EARLY AFTERNOON. BY MID AFTERNOON WINDS WILL SLOWLY SUBSIDE...HOWEVER RH VALUES WILL LIKELY REMAIN IN THE TEENS INTO THE EARLY EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 57 79 67 83 / 0 0 10 20 30 AUSTIN BERGSTROM INTL AIRPORT 79 53 81 67 84 / 0 0 10 20 30 DEL RIO INTL AIRPORT 86 61 80 70 84 / 0 0 20 30 20 SAN ANTONIO INTL AIRPORT 82 58 80 69 84 / 0 0 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 8 AM THIS MORNING TO 3 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...VAL VERDE. && 01/08
Hazardous weather outlook, May 2, 4:08 PM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 408 PM CDT FRI MAY 2 2008 TXZ171>173-183>194-202>209-217>225-228-031100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 408 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.